Hail, Walworth
- When
- July 26, 7:30 AM CST
- Where
- Walworth County, Glenham
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.530, -100.270
An isolated thunderstorm produced quarter size hail in Walworth County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An isolated thunderstorm produced quarter size hail in Walworth County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 26, 5:56 AM CST, 1 hour 34 minutes earlier.
Area Forecast Discussion
National Weather Service Aberdeen SD
656 AM CDT Mon Jul 26 2021
.UPDATE...
Issued at 655 AM CDT Mon Jul 26 2021
12z aviation discussion updated below.
&&
.SHORT TERM...(Today through Tuesday Afternoon)
Issued at 335 AM CDT Mon Jul 26 2021
LLJ/outflow boundary showers/storms in the eastern cwa will be
dissipating/moving east into the early morning hours. Otherwise,
waa/accas storms were developing in south central nd/north central
sd early this morning. Believe these will continue to develop/move
southeast through the morning hours. Therefore, made adjustments to
pops for both of these areas of convection this morning. Otherwise,
after these areas of convection end, expect new development mainly
across northeast sd and west central mn this afternoon and evening
on the edge of the warm mid level capping. The outflow boundary from
this mornings convection and llj will result in good ll moisture
convergence across our northeast cwa. With steep mid level lapse
rates with increasing instability and decent deep layer wind shear,
expect storms to redevelop this afternoon/evening and track
southeast across northeast sd and west central mn. There is a
marginal risk of severe weather across our northeast cwa. Otherwise,
with warmer air building in today and Tuesday as the upper level
high pressure area expands and closes off over the central U.S., the
heat will also expand across our cwa. With abundant sunshine and dry
soils, highs in the 90s and 100s still look on track for both today
and Tuesday. With the combination of heat and humidity, will go with
a heat advisory for the James Valley and west today and most of the
cwa on Tuesday.
.LONG TERM...(Tuesday Evening through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021
The period begins on Wednesday with a surface low pressure system
and associated frontal boundary crossing the region. Per the 0Z
ECMWF, 700 mb temps over much of this CWA at 18Z Wednesday could
reach +15 to +18C. The warm temperatures aloft, along the ongoing
drought should create highs from 90 to 110 degrees. The coolest
temperatures will be felt over northeast SD and western MN, or where
the 700 mb cap is the weakest. A few late afternoon/evening
thunderstorms could be possible over the northeast portion of the
CWA on Wednesday. High pressure, along with cooler temperatures
aloft will progress across the NE portion of the region on Thursday
and Friday, with more seasonal high temperatures. Thursday night
through Friday will also support the potential for pcpn, mainly for
central and south central SD. Seasonal temperatures, along with
mostly dry conditions are anticipated for the weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 655 AM CDT Mon Jul 26 2021
Terminals KABR,KATY,KPIR,KMBG
Showers and storms affecting MBG, ABR, and ATY early this morning
will move away through the morning hours possibly bringing 3 to 5
mile vsbys to these locations. Otherwise, expect VFR conditions
through the rest of the forecast period with storms possibly
reforming close to ABR and ATY late this afternoon and evening.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening for SDZ003>006-009-010-015>018-
033>037-045-048-051.
Heat Advisory from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/
Tuesday for SDZ003>006-009>011-015>023-033>037-045-048-051.
MN...None.
&&
UPDATE...Mohr
SHORT TERM...Mohr
LONG TERM...SD
AVIATION...MohrHazardous Weather Outlook National Weather Service Aberdeen SD 436 AM CDT Mon Jul 26 2021 SDZ033>037-045-048-051-270945- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 436 AM CDT Mon Jul 26 2021 /336 AM MDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...Today and tonight. Excessive heat is expected this afternoon with heat indices from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The excessive heat will continue for both Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ003>011-015>023-270945- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- 436 AM CDT Mon Jul 26 2021 /336 AM MDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for west central Minnesota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today and tonight. Excessive heat is expected this afternoon from the James Valley and west with heat indices from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The excessive heat will continue for both Tuesday and Wednesday. Storm chances remain off and on through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. Mohr
Special Weather Statement
National Weather Service Aberdeen SD
300 AM MDT Mon Jul 26 2021
SDZ003-260930-
Corson SD-
300 AM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CORSON COUNTY UNTIL
330 AM MDT...
At 300 AM MDT, Doppler radar was tracking a strong thunderstorm near
Walker, or 8 miles northwest of Mclaughlin, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mclaughlin and Standing Rock Nation.
LAT...LON 4595 10067 4594 10063 4575 10076 4582 10109
4594 10102
TIME...MOT...LOC 0900Z 291DEG 22KT 4588 10095
SDSpecial Weather Statement
National Weather Service Aberdeen SD
712 AM CDT Mon Jul 26 2021
SDZ011-261230-
Day SD-
712 AM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAY COUNTY UNTIL 730 AM
CDT...
At 711 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pierpont, or 12 miles northeast of Groton, moving east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Webster, Roslyn, Pierpont, Grenville, Enemy Swim Housing, Waubay
Lake, Minnewasta Lake, Waubay Wildlife Rec Area, Enemy Swim Lake,
Campbell Slough, Pickerel Lake Rec Area and Rush Lake.
LAT...LON 4552 9723 4544 9723 4530 9742 4548 9798
4559 9798 4559 9780
TIME...MOT...LOC 1211Z 288DEG 37KT 4554 9788
LueckThe Bismarck radar (KBIS), 143 km away, was scanning. The volume nearest the first event began at 13:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975634.